Jump to content
CrazyBoards.org

rowan77

Member
  • Content count

    5903
  • Joined

  • Last visited

About rowan77

  • Rank
    Member
  • Birthday 07/02/1977

Profile Information

  • Gender
    female
  • Location
    IRELAND
  • Interests
    Reading,
    Walking in forest park,
    Animals
    Travelling
    Cinema

Recent Profile Visitors

4436 profile views
  1. The finger prick test showed up as 7.5 mmol/ or 135mg/dl. I'll let you know what the blood results reveal when I get them. She said she would contact me on Friday evening. According to this UK website (I live in Ireland but the guidelines are the same) https://www.diabetes.co.uk/diabetes_care/blood-sugar-level-ranges.html Normal: Below 42 mmol/mol (6.0%) Prediabetes: 42 to 47 mmol/mol (6.0 to 6.4%) Diabetes: 48 mmol/mol (6.5% or over) She put me on 500mg 3 x daily for now
  2. So I saw my GP this morning and told her about the massive increase in my weight since going off Metformin 7 months ago. She agreed to restart me on it. She also took a finger prick blood glucose test which was quite high considering I was fasting. She then did a range of blood tests including the HbA1c test. HbA1c is a marker that reflects your average blood sugar levels in the previous 3 months. It’s also called glycated hemoglobin, hemoglobin A1c or just A1c. Anyway I'm glad that I went to see her because not only am I VERY obese, I may also be diabetic. I will get the results on Friday evening. Time will tell whether the Metformin will help with weight loss
  3. Thank you so much for replying and being so informative. I really appreciate it! My GP took me off it because she felt that it wasn't helping me lose weight as the weight loss was so slow. But at least I was losing, albeit rather slowly, and not gaining. I can see now that it was helping because the weight is piling back on. She feels that I shouldn't be on unnecessary medications due to kidney impairment due to long term lithium use. Apparently metformin should not be used when the kidneys are damaged...but my health is going to suffer dramatically in other ways if I don't lose weight. I'm just thinking actually that when I saw the nephrologist he never mentioned that I should not take metformin!! I am definitely going to see my GP this week to discuss my huge weight gain and the possibility of going back on to metformin
  4. I had been on Metformin 500mgs 3 x daily for about a year. I asked my GP would she put me on it as I had heard that it could help with weight gain caused by AAPs. I had been losing weight slowly while taking the Metformin alongside some exercise and healthy eating. However since I have gone of it about 6 months ago I have been gaining weight and am now the heaviest I have ever been. My clothes don't fit me and I am living in tracksuit bottoms. I hate myself for getting so fat again. I had lost 35 lbs in a year and now have gained that with another 4 on top of that and now a massive 246 lbs. No matter how hard I work at it I cannot shift the weight and am miserable. Is there anybody else out there that feels that Metformin is helping them with weight loss. Also is there anyone who stopped taking it and gained weight again. And if anybody knows anything about Metformin and it's role in weight loss due to taking AAPs I would love to hear from you too. This weight gain is making me depressed
  5. I have always needed a lot of sleep too, even before I started taking medication. 12 hours is my minimum and i could sleep a lot more if I didn't make myself get up
  6. When you lose your camera on holidays and go to the store and, buy 5 identical cameras...just in case you might lose one again.....
  7. Depakote expierences

    I have been taking it for the past 18 months. At the beginning it was quite sedating, for first few weeks and every time i had an increase in dosage. I take 1600mg and it helps keep my mood stable
  8. How Do You Feel THIS MOMENT in Time?

    Feel upset about being overweight and not being able to lose it....
  9. I understand how you feel. My pdoc of 20 years retired last October. He was wonderful! I thought the world of him and thought I would fall to pieces when he left. But its been OK. I felt very sad and even cried myself to sleep one night when he told me first but I got used to it. Being stable at the time obviously helped. I think it would have been harder if he just moved to a different area. He's retired and everybody retires at some point and I probably was mentally preparing myself for that over the last couple of years. My new pdoc is female and seems to be nice but it will take a while until I get used to her...especially since I had a male pdoc the entire time I have been in the mental health system. I know its hard but hopefully you will get a new pdoc that you like and are comfortable with
  10. When I'm having an acute episode my mum drives me to my appointments. So my pdoc will see me first and then ask if its OK to ask my mum to join is. I always say yes because she is very supportive and asks the right questions and my pdoc clarifies any change in treatment with her and explains stuff because whenever I'm severely depressed I don't take much in and when I'm manic I'm also not able to concentrate or be able to have a proper conversation with him. I'm 40 and I still need that kind of support from my 65 year old mother which is embarrassing. However when I am doing well I drive myself to the health centre for my regular appointments. Sometimes the community psychiatric nurse comes into the appointment with me, but mostly I go alone.
  11. It rarely happens but If I am having trouble sleeping my pdoc prescribes temazepam 10-20mg. If that doesn't do the trick he prescribes flurazepam 15-30mg. I cannot go long with disrupted sleep as I tend to become manic quite quickly so he takes it very seriously. I have taken clonazepam along with flurazepam which usually gets me sleeping when my mood is starting to elevate.
  12. Yes valproate is sedating. Lamictal is not. I meant to say I take 100mg at night not 150mg. It is 150mg in the morning. I used to be much more sedated when I started the valproate first. Now I can be tired but can function. I was way more sedated at a lower dose of seroquel. My main problem with sleep is that I tend to be a night owl. Even if i take my meds early i stll could be wide awake for hours and might not sleep until 2 or 3am then not waken til 12pm or even later. I do try to get into a proper routine but its not easy
  13. I need lots of sleep to function. I always have. I really need about 12 hours and feel deprived if I have less than 10 hours. And that is when my mood is stable. If I take my night time meds (valproate 1600mg Lamictal 150mg and Seroquel xr 800mg) too early in the night I start to feel tired a few hours later. However if I take my meds too late and I have to get up early I feel a bit dopey. Also taking them too early I start to feel really hungry. It's all about getting the right balance I guess
  14. I went off lithium in September 2016 and within 2 weeks I was very manic. I had to go off it due to kidney damage. It was replaced by a low dose of valproate which was raised as I became manic but I remained manic for weeks as my meds were adjusted. When I hit valproate 1600mg I started to feel better and the mania began to subside. It is very important to go off it very slowly if it is possible. This did not happen in my case. I was tapered off it over 2 weeks because my pdoc was so worried about my kidneys and I had been to see a nephrologist who confirmed the damage.
×